Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 64, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 15, 2006, 12:38 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 12:38 PM CDT (17:38 UTC)
- Expired
- Aug 16, 2006, 7:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 151741
FFWSJU
PRC031-033-061-127-152045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
138 PM AST TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAROLINA
SAN JUAN
GUAYNABO
CATANO
* UNTIL 445 PM AST
* AT 1:35 PM AST...NWS DOPPLER RADAR INDICATED THAT VERY HEAVY
RAINFALL OCCURRING IN THUNDERSTORMS ACROSS PORTIONS OF THE SAN
JUAN METRO AREA HAD LEFT NEAR 2 AND ONE HALF RAIN ACCUMULATIONS
IN THE PAST TWO HOURS. ADDITIONAL RAINFALL WILL OCCUR IN THE NEXT
FEW HOURS. LOCAL EMERGENCY MANAGERS ARE RELAYING REPORTS OF
FLOODED STREETS ACROSS GUAYNABO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
CATANO...NORTH CENTRAL GUAYNABO...EAST CENTRAL SAN JUAN AND
NORTHWESTERN CAROLINA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1840 6615 1836 6606 1839 6601 1845 6600
1846 6616
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 7:39 AM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Aug 15, 7:39 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 839 AM AST TUE AUG 15 2006 .UPDATE...LATEST SATELITTE AND MODEL DATA CONTINUE TO STEER THE MAJORITY OF THE MOISTURE ASSOCIATED WITH THE PASSING TROPICAL WAVE SOUTH OF PUERTO RICO AND THE US VIRGIN ISLANDS. WHILE ENHANCED DIURNAL SHOWER ACTIVITY IS EXPECTED TO DEVELOP THIS AFTERNOON AS THE WAVE PROGRESSES...AT THIS HOUR...VERY LITTLE PRECIPTION IS FALLING OVER THE ISLANDS THEMSELVES. THEREFORE...THE MORNING FORECAST HAS BEEN UPDATED TO DECREASE THE CHANCES OF PRECIPITATION ACROSS MUCH OF PUERTO RICO AND THE US VIRGIN ISLANDS TODAY. && .PREV DISCUSSION... SYNOPSIS... A TROPICAL WAVE WHICH EXTENDS FROM THE U.S. VIRGIN ISLANDS SOUTHWEST ACROSS THE CARIBBEAN WATERS...WILL CONTINUE TO MOVE WEST AROUND 15 MPH. SIGNIFICANT AMOUNTS OF CLOUDINESS...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS WAVE IS ALREADY AFFECTING THE U.S. VIRGIN ISLANDS...CULEBRA...VIEQUES...AND THE EASTERN HALF OF PUERTO RICO. MEANWHILE...FURTHER TO THE EAST OF THE LEEWARD ISLANDS...AN UPPER LEVEL LOW (TUTT) IS ENHANCING THE CONVECTION ASSOCIATED WITH A LOW LEVEL PERTURBATION/TUTT INDUCED TROUGH...NEAR 54 DEGREES WEST AND SOUTH OF 14 NORTH. DISCUSSION... SKIES BECAME VARIABLY TO MOSTLY CLOUDY SKIES ACROSS MUCH OF THE LOCAL ISLANDS DURING THE OVERNIGHT HOURS. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH THE TROPICAL WAVE CONTINUED TO DEVELOP AND MOVE WEST ACROSS THE LOCAL AREA. SOME OF THE THUNDERSTORMS...ESPECIALLY THOSE BETWEEN VIEQUES AND THE SOUTHERN U.S. VIRGIN ISLANDS (ST CROIX)...WERE OF STRONG INTENSITY...AND PRODUCED LOCALLY HEAVY RAINFALL AS THEY MOVED ACROSS THE SURROUNDING WATERS. THE LEADING EDGE OF THE WAVE WILL AFFECT MAINLY THE EASTERN HALF OF THE FORECAST AREA DURING THE MORNING HOURS...BUT WILL SPREAD WEST NORTHWEST ACROSS PUERTO RICO DURING THE REST OF THE DAY. THIS WILL THEREFORE BRING ACTIVE WEATHER AND LOCALLY HEAVY RAINFALL ACROSS THE ISLANDS AND LOCAL WATERS THROUGHOUT THE DAY. THEREFORE THE POTENTIAL FOR URBAN AND FLASH FLOODING IS HIGH AS THE RAINFALL WILL PRODUCE QUICK RIVER RISES. THE TROPICAL WAVE WILL THEN EXIT THE AREA DURING THE LATE EVENING HOURS...WITH A GRADUAL IMPROVEMENT IN THE WEATHER CONDITIONS EXPECTED DURING THE OVERNIGHT HOURS. LINGERING LOW TO MID LEVEL TRAILING MOISTURE WILL HOWEVER BE SUFFICIENT FOR CONTINUED UNSTABLE CONDITIONS ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON. THE LOW LEVEL PERTURBATION MENTIONED ABOVE (NEAR 54 DEGREES WEST) IS STILL FORECAST BY THE GFS MODEL GUIDANCE TO MOVE WEST NORTHWEST AND BRING ADDITIONAL MOISTURE TO THE REGION LATE THURSDAY INTO FRIDAY. HOWEVER...MOST OF THE SIGNIFICANT CONVECTION WILL REMAIN SOUTH OF THE LOCAL AREA. MARINE...AN INCREASE IN WINDS AND SEAS CAN BE EXPECTED ACROSS THE LOCAL AREA TODAY THROUGH TONIGHT AS THE TROPICAL WAVE MOVES ACROSS THE REGIONAL WATERS. THIS WILL CREATE HAZARDOUS MARINE CONDITIONS. AS A RESULT...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE OFFSHORE ATLANTIC THIS EVENING...UNTIL THEN HOWEVER A PRECAUTIONARY STATEMENT CONTINUES FOR ALL OF THE LOCAL ATLANTIC AND CARIBBEAN WATERS. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 04
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE AUG 15 2006 PRZ001>013-AMZ710>750-161000- 630 AM AST TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... A TROPICAL WAVE MOVING THROUGH THE AREA WILL SPAWN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DURING THE DAY. SOME OF THESE WILL HAVE HEAVY RAIN AND WILL BE ABLE TO CAUSE URBAN AND SMALL STREAM FLOODING. IN VERY LOCALIZED CASES HEAVY RAINS THAT TRAIN OVER A PARTICULAR AREA WILL BE ABLE TO CAUSE RIVER RISES THAT MAY LEAD TO ISOLATED FLOODING EVENTS AND/OR MUDSLIDES...ESPECIALLY IN THE MOUNTAINOUS REGIONS OF WESTERN PUERTO RICO. THE TROPICAL WAVE WILL CAUSE WINDS TO INCREASE OVER 21 KNOTS FOR A SHORT PERIOD OF TIME AND SMALL CRAFT ADVISORIES ARE EXPECTED TONIGHT OVER THE OUTER ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN... DRYING WILL OCCUR AFTER THE WAVE PASSAGE ON TUESDAY...AND THEREFORE THE ONLY HAZARDOUS WEATHER EXPECTED WILL BE THUNDERSTORMS THAT FORM IN THE AFTERNOON HOURS OVER WESTERN PUERTO RICO. THESE MAY ALSO CAUSE URBAN AND SMALL STREAM FLOODING ON WEDNESDAY THROUGH SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-161000- 630 AM AST TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... A PASSING TROPICAL WAVE WILL SPAWN SCATTERED SHOWERS AND THUNDERSTORMS...SOME WHICH WILL CARRY HEAVY RAINFALL. SOME OF THESE SHOWERS WILL TRAIN OVER A PARTICULAR AREA...ESPECIALLY IN SAINT CROIX AND MAY CAUSE LOCAL URBAN OR GUT FLOODING. THE U.S. VIRGIN ISLANDS IS EXPECTED TO BE LESS AFFECTED TONIGHT. THE TROPICAL WAVE WILL CAUSE WINDS TO INCREASE OVER 21 KNOTS FOR A SHORT PERIOD OF TIME AND SMALL CRAFT ADVISORIES ARE EXPECTED TONIGHT OVER THE OUTER ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SNELL
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:40 AM CDT | Marine Weather Statement | JSJ | 3 hr | |
| Aug 15, 6:31 AM CDT | Marine Weather Statement | JSJ | 3 hr | |
| Aug 15, 3:43 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.